Thunderstorm Wind, Shannon
- When
- April 27, 10:20 PM CST
- Where
- Shannon County, 2 mi N of Winona
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.050, -91.333
Trees were blown down over Highway 19 north of Winona.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Trees were blown down over Highway 19 north of Winona.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 27, 2:12 PM CST, 8 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 312 PM CDT SAT APR 27 2002 ZONES SENT EARLY FOR TORNADO WATCH FOR AREAS FROM FT SCOTT TO WARSAW. FORECAST CHALLENGES PRIMARY TIED TO EXTENT OF LATE AFTERNOON/EARLY EVENING TSRA OVER NORTHWEST COUNTIES. COMPLEX SURFACE PATTERN ACROSS MIDWEST WITH WARM FRONT DEVELOPING OVER NORTHERN MO AND SECOND BOUNDARY MARKING LEADING EDGE OF MUCH HIGHER DEW POINTS SURGING THROUGH OK INTO SOUTHWEST AR. BOUNDARIES TRAIL WESTWARD TO SURFACE LOW NEAR CNK. LINE OF DEVELOPING CU THEN EXTEND SOUTHWARD ALONG DRY LINE AND ALONG THE NOSE OF 65 PLUS DEGREE DEW POINTS. CLEARING BEGINNING TO QUICKEN AHEAD OF DRY LINE...BUT ATMOSPHERE HAS BEEN SLOW TO WARM. SHEAR PROFILE SUFFICIENT FOR LOW LEVEL TURNING...BUT INSTABILITY IN QUESTION GIVEN LATER THAN ANTICIPATED CLEARING. HAVE MAINTAINED LOW POPS OVER NORTHERN CWA THIS EVENING WITH COMBINATION OF KS STORMS INTERACTING WITH INCREASING MOISTURE AND SOME LIMITED INFLUENCE OF H250 DIFLUENCE. LOW POPS ALSO MAINTAINED OVER SOUTH CENTRAL MO WHERE WIDELY SCATTERED SHRA STILL HANGING IN THERE. DRY PUNCH TO PUSH THROUGH LATE THIS EVENING ENDING RAIN CHANCES INTO EARLY NEXT WEEK WHEN A WARM FRONT LOOKS TO DEVELOP TO OUR SOUTH AND RAPIDLY MOVE ACROSS MO MONDAY NIGHT. CONFIDENCE LACKING TO SOME DEGREE WITH THIS SYSTEM...HOWEVER IT LOOKS LIKE MAJORITY OF RAIN WITH THIS NEXT SYSTEM TO BE PREDOMINANTLY NORTH OF SGFS CWA. AS SUCH HAVE CUT PREVIOUS POPS ON TUESDAY. HAVE SLOWED PROGRESS OF COLD FRONT ADVERTISED BY MRF ON WED AND HAVE CONSEQUENTLY WARMED TEMPERATURES OVER GUIDANCE. .SGF... MO...TORNADO WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES MOZ055... MOZ066>067. KS...TORNADO WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE KSZ073. RUNNELS
MOZ055>058-067>071-078>083-089>092-094-280500- SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 613 PM CDT SAT APR 27 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 159...IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...CEDAR...DADE...DALLAS...DENT...GREENE...HICKORY... LACLEDE...LAWRENCE...MARIES...MILLER...MORGAN...PHELPS...POLK... PULASKI...ST. CLAIR...TEXAS...WEBSTER AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...CAMDENTON...FORT LEONARD WOOD...HOUSTON...LEBANON...MOUNT VERNON...OSAGE BEACH... ROLLA...SPRINGFIELD AND STOCKTON.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 712 PM CDT SAT APR 27 2002 * HAZARDOUS WEATHER THREATS... DAMAGING WIND LARGE HAIL TORNADOES * THREAT AREA AND TIMING... EAST OF A NEVADA TO JOPLIN LINE THROUGH MIDNIGHT. * DISCUSSION... THE CLEARING SKY LATE THIS AFTERNOON HELPED TO RAPIDLY DESTABILIZE THE ATMOSPHERE ACROSS WESTERN MISSOURI. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING THIS EVENING...AND RAPIDLY BECOME SEVERE. DUE TO THE HIGH AMOUNT OF SHEAR IN THE ATMOSPHERE... LARGE HAIL AND TORNADOES WILL BE POSSIBLE WITH THE STORMS THAT DEVELOP. * EXTENDED OUTLOOK... AFTER A DRY SUNDAY AND MONDAY...THERE WILL BE ANOTHER CHANCE FOR STORMS BY MIDWEEK AS WARMER AND MORE MOIST AIR RETURNS TO THE OZARKS. LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 PM CDT SAT APR 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1037 PM WILLOW SPGS MO WIND DAMAGE
04/27/02 HOWELL TROOP G REPORTED
TRANSFORMER BLOWN DOWN
AND GLASS DAMAGE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1111 PM CDT SAT APR 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1107 PM WILLOW SPGS MO WIND DAMAGE
04/27/02 HOWELL RADIO TOWER BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR TIME
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1111 PM CDT SAT APR 27 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM WILLOW SPGS MO WIND DAMAGE
04/27/02 HOWELL RADIO TOWER BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292208.